Hydroxychloroquin and mattresses...

Hi, my RA is not behaving very well, so methotrexate is being increased to 25 per week, plus I am being given hydroxychloroquin; can anyone on this combination let me know how you find it please? I had to come off sulphasalazine as it made me very breathless, so I am a bit apprehensive at the meds changes. Started on methotrexate back in November on 15, now going to 25 so it all feels a bit uncertain as to what works.

Also developed pain in my left back, which required a CT, with nothing found, so it is being put down to MSK issues which are RA related. My GP suggested thinking about a mattress topper as my mattress is not that old, and I wondered if anyone has tried this please? Any suggestions welcome :-). Thank you.

Comments

  • Hi @Neugle

    Sorry to hear that your RA is not behaving! Hopefully a jiggle around of meds will make some difference to you! Below are links to some medication information that we have which might be of use to you:

    Of course, everyone reacts to medication differently but hopefully some of our members have some experience on this combination that they wouldn't mind sharing.

    As for a mattress topper, I would say go for it. My mattress is not very RA friendly at the moment- it's seen better days, but I have a mattress topper until I can replace it and it has made a difference!

    I hope you're as well as can be and find some of the answers that you're looking for!

    Sarah

  • stickywicket
    stickywicket Member Posts: 26,766

    I've been on meth and hydroxy for years with no real,problems. At the highest I was on 25mgs meth but, over the years, have managed to get it down to 10mgs. The main potential side effect of hydroxy is that it can cause an eye problem. I wear glasses anyway so get my eyes checked annually by the optician who is aware of my meds so extra careful. I've never had a problem caused by the hydroxy.

    Mattresses are important. I use a 3/4 sprung with 1/4 memory foam and wouldn't have anything else. But lots on here have used a topper to good effect.

    Personally, in your situation, I'd want to see a physio to get that pain checked out and exercises to try to sort it.

  • Hello. Sorry to hear you've been suffering. I've been on hydroxychloroquine for 7 years. I find it to be a really good drug, even though it's deemed milder than others I found it helped with fatigue and morning stiffness quite a bit. Took me a good few months to settle on it but since then I've had no side effects at all.

    I have inflammatory lower back problems and had a simple memory foam topper on my regular mattress for years. It made a real difference to sleep and comfort and wasn't too expensive (think it was about £150 from Dunelm). Last year I bought a fancy new Emma mattress - cost nearly a grand and to be honest I don't think it's been any better than the topper for me. But I desperately needed to replace my old mattress anyway so no harm.

  • Neugle
    Neugle Member Posts: 4

    Many thanks for your helpful comments. Unfortunately after taking the hydroxy since last Friday, on Wednesday a very itchy horrible rash started on my back and has spread to torso and neck, so my GP told me to stop taking it. I haven't had anything like this since I was a child and got measles! Back to the drawing board for me.

    I have however ordered a mattress topper so hopefully that bit will all go ok! :-)

Who's Online

2
2 Guests